Alert archive / New Jersey / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 20, 2010, 11:07 PM EDT for Atlantic County, New Jersey. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2010, 11:07 PM EDT (03:07 UTC)
- Expired
- Jul 21, 2010, 12:00 AM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 41 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
544
WWUS81 KPHI 210307
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 PM EDT TUE JUL 20 2010
NJZ019>027-210400-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1107 PM EDT TUE JUL 20 2010
...AN AREA OF SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS WILL
AFFECT ATLANTIC...BURLINGTON...CAPE MAY...CUMBERLAND AND OCEAN
COUNTIES...
AT 1105 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER
OF SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 22 MILES SOUTH OF TOMS RIVER TO 15 MILES NORTHEAST OF
CAPE MAY...MOVING EAST AT 35 MPH. THE HEAVIEST THUNDERSTORM WAS
MOVING EASTWARD ACROSS NORTHERN CAPE MAY COUNTY.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS.
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THE THUNDERSTORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3968 7412 3952 7425 3950 7433 3953 7434
3953 7440 3949 7438 3949 7432 3945 7429
3935 7441 3930 7455 3912 7471 3925 7513
3992 7453 3983 7414 3976 7418 3972 7415
3975 7412 3976 7415 3980 7413 3982 7407
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 20, 9:42 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 20, 9:42 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 942 PM EDT TUE JUL 20 2010 .SYNOPSIS... A WEAK WARM FRONT WILL SLOWLY LIFT NORTHWARD TONIGHT. A WEAK COLD FRONT WILL THEN APPROACH THE REGION FROM THE WEST DURING WEDNESDAY. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRIER CONDITIONS WEDNESDAY NIGHT AND THURSDAY, ALTHOUGH THURSDAY WILL BE HOT. A WARM FRONT CROSSING THE REGION FRIDAY WILL BRING HOT AND HUMID WEATHER TO THE REGION FOR THE WEEKEND. THE NEXT COLD FRONT IS SCHEDULED TO MOVE THROUGH SUNDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE FORECAST PROBLEM TONIGHT WILL BE THE EXTENT AND COVERAGE OF CONVECTION. THIS IS A LOWER CONFIDENCE FORECAST, GIVEN THE MORE SUBTLE FEATURES. A SUBTLE SHORT WAVE IS EVIDENT IN A MESOANALYSIS ACROSS SOUTH- CENTRAL PENNSYLVANIA EARLY THIS EVENING. THIS IS WHAT IS PROBABLY HELPING TO INITIATE RENEWED CONVECTION TOWARD SOUTHEASTERN PENNSYLVANIA TO NORTHEASTERN MARYLAND /AS OF 2345Z/. SOME OF THE STORMS EARLIER HAD SOME ROTATION EVIDENT ALOFT AS THE BETTER SHEAR IS LOCATED NEAR THE PENNSYLVANIA-MARYLAND BORDER. THE STORMS TODAY HAD MORE OF AN ELEVATED WIND MAXIMUM THAT TRIED TO LOWER TOWARD THE SURFACE, AND ALSO SOME CELLS WERE RIGHT-TURNERS. THERE IS QUITE A MODEL DIFFERENCE HOWEVER ON HOW THE QUASI-STATIONARY FRONT ACROSS THE SOUTHERN ZONES IS HANDLED. IN THE ENVIRONMENT THAT WE ARE IN, IT WILL NOT TAKE A LOT OF ADDED LIFT TO GET SOME CONVECTION GOING AS SOME INSTABILITY IS FORECAST TO LINGER THROUGH THE NIGHT ALONG WITH SOME SHEAR. AS OF NOW, WE BELIEVE THAT THE CONVECTION WILL BE ISOLATED TO SCATTERED AS NO REAL STRONG AND FOCUSED LIFT IS EVIDENT THROUGH THE NIGHT. WE DID HOWEVER SLOW A BIT THE INCREASE IN POPS FROM WEST TO EAST, WITH THE HIGHEST POPS GENERALLY ACROSS THE WESTERN ZONES. LOCALLY GUSTY WINDS WILL BE THE MAIN THREAT FOR AWHILE, BUT GIVEN THE LOWER CHC OF THIS OCCURRING ACROSS A MORE WIDESPREAD AREA, WE REMOVED ANY ENHANCED WORDING. WITH PRECIPITABLE WATER VALUES STILL NEAR 2 INCHES, THERE COULD BE SOME HEAVY DOWNPOURS. AS LONG AS THE WARM FRONT LIFTS NORTH, TRAINING OF CELLS SHOULD NOT BE A PROBLEM. THE STORM MOTION SHOULD BE SUFFICIENT TO KEEP THE FLOOD THREAT TO A MINIMUM. MAY HAVE TO WATCH FOR TRAINING ALONG THE WARM FRONT LATER TONIGHT, BUT FOR NOW FLOODING IS NOT EXPECTED TO BE A PROBLEM. CLOUDS AND THE PASSING WARM FRONT SHOULD KEEP TEMPERATURES FROM FALLING OFF MUCH. GENERALLY USED A MODEL BLEND FOR LOWS. WE ADJUSTED THE HOURLY TEMPERATURES GIVEN SOME AREAS REBOUNDED LATE THIS AFTERNOON AND EARLY EVENING DUE TO INCREASED SUNSHINE. THE LAMP/LAV GUIDANCE SEEMED TO CATCH THIS TO SOME EXTENT, THEREFORE WE BLENDED THIS INTO THE DATABASE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE WARM FRONT SHOULD PASS WEDNESDAY MORNING. AFTER THIS...THE CONVECTIVE THREAT IS NOT CLEAR CUT (AT LEAST TO ME). IT COULD BE THAT MOST OF THE LOW LEVEL MOISTURE CONVERGENCE OCCURS WITH THE WARM FRONT TONIGHT...WITH DEW POINTS A BIT LOWER FOR WEDNESDAY. THE LOW LEVEL MOISTURE WILL BE THE KEY AS TO HOW MUCH CONVECTION WILL DEVELOP AHEAD OF A WEAK MID SHORT WAVE AND SURFACE COLD FRONT. RIGHT NOW...THE MULTI MODEL CONSENSUS IS FOR CONVECTION TO DEVELOP IN THE MID AFTERNOON AHEAD OF THE SHORT WAVE. THE BEST INSTABILITY SHOULD STRETCH FROM NORTHEAST PENNSYLVANIA THROUGH CENTRAL NEW JERSEY. THE BEST BULK SHEAR WITH THE SHORT WAVE SHOULD BE ACROSS THE NORTHERN ZONES. THE COMBINATION OF THE TWO...WITH A LEE SIDE TROF AND EVENTUALLY COOL FRONT TO FOCUS ON...SHOULD RESULT IN THE POTENTIAL FOR MULTI CELLULAR DEVELOPMENT WITH LINE SEGMENTS AND BOWS AS THE LIKELY CONVECTIVE MODE. IN ADDITION..IF THE HEATING IS SUFFICIENT...THE SHEAR COULD BE STRONG ENOUGH FOR A SUPERCELL OR TWO. WILL INDICATE THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN AREAS WEDNESDAY AFTERNOON. THE LOW AND MID LEVEL CLOUDINESS ASSOCIATED WITH THE WARM FRONT SHOULD LIFT DURING THE MORNING HOURS. RAPID HEATING SHOULD OCCUR IN THE AFTERNOON WITH SUNSHINE IN THE WARM AIRMASS. FOR THE MOST PART... USED THE GFS MOS NUMBERS FOR HOURLY TEMPERATURES AS WELL AS HIGH TEMPERATURES. WHILE IT MAY BE CLOSE TO HEAT ADVISORY CRITERIA FOR A TIME WEDNESDAY AFTERNOON ACROSS CENTRAL NEW JERSEY...NOT ENOUGH CONFIDENCE TO RAISE THE ADVISORY AT THIS TIME. THE CONVECTION COULD PERSIST INTO WEDNESDAY EVENING...ESPECIALLY IF MULTI CELLULAR OR SUPERCELLS DEVELOP. AFTER THIS...THE FRONT SHOULD CROSS THE REGION...AND DRY OUT THE LOWER LEVELS. IN THE WAKE OF THE SHORT WAVE...DOWNWARD VERTICAL MOTION SHOULD PROMOTE CLEARING AFTER MIDNIGHT. WHILE THE COOL FRONT DOES PASS...THE TRUE AIRMASS CHANGE DOES NOT OCCUR UNTIL THURSDAY. THUS...A BLEND OF MOS NUMBERS WAS USED FOR LOWS. THURSDAY LOOKS DRY AS MID LEVEL RIDGING BUILDS OVER THE TOP OF THE WEAK SURFACE HIGH. DEW POINTS WILL BE LOWER THAN PREVIOUS DAYS...AND MODEL SOUNDINGS SHOW CAPPING IN PLACE. IN FACT...CONVECTIVE TEMPERATURES MAY BE JUST OUT OF REACH...SO WILL KEEP SKIES MOSTLY SUNNY. WHILE THE AIRMASS WILL BE DRIER THURSDAY...850 MB TEMPERATURES SUGGEST THAT A BLEND OF MOS NUMBERS SHOULD BE OK FOR HIGHS. THE SURFACE COOL FRONT THAT PASSES WEDNESDAY EVENING WILL RETURN FRIDAY AS A WARM FRONT. WHILE THERE MAY BE SOME CONVECTION WITH THE FRONT IN THE AFTERNOON (ESPECIALLY ACROSS THE NORTH)...THE MAIN SENSIBLE WEATHER CHANGE WILL BE THE HEAT AND HUMIDITY. DOES NOT APPEAR AS THOUGH HEAT INDEX VALUES WILL REACH 100 FRIDAY AFTERNOON...SO NO HEAT HEADLINES AT THIS TIME. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... DURING THE PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY, THE UPPER PATTERN IS EXPECTED TO FEATURE A RIDGE BUILDING OVER THE WESTERN STATES AND A TROUGH AFFECTING THE GREAT LAKES AND THE NORTHEASTERN STATES. AT THE SURFACE, WE ARE ANTICIPATING A COLD FRONT MOVING THROUGH OUR REGION ON SUNDAY. AHEAD OF THE COLD FRONT, TEMPERATURES ARE EXPECTED TO BE VERY WARM WITH OVERNIGHT LOWS MAINLY IN THE 70S. DAYTIME HIGH TEMPERATURES ARE FORECAST TO BE IN THE UPPER 90S IN OUR CENTRAL AND SOUTHERN COUNTIES ON SATURDAY. WE MAY NEED AN EXCESSIVE HEAT ADVISORY OR WARNING FOR OUR URBANIZED AREAS AT THAT TIME. AS THE FRONT PASSES AND AFTER IT PUSHES TO OUR SOUTH, WE SHOULD HAVE TYPICAL JULY TEMPERATURES FOR SUNDAY, MONDAY AND TUESDAY. THE HUMIDITY IS EXPECTED TO DROP FOR MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS INTO OUR REGION FROM THE WEST. WE WILL CONTINUE TO MENTION CHANCE POPS OVER THE WEEKEND. THE SHOWERS AND THUNDERSTORMS SHOULD FAVOR THE AFTERNOON AND EVENING HOURS ON SATURDAY. THE PRECIPITATION TIMING FOR SUNDAY WILL LIKELY BE DEPENDENT UPON THE PROGRESS OF THE COLD FRONT. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. IT APPEARS AS THOUGH SHOWERS AND THUNDERSTORMS WILL AFFECT KMIV AND KACY BETWEEN 0200Z AND 0400Z AND THEY HAVE BEEN INSERTED INTO THE TAFS. OUR REMAINING SIX TAF SITES SHOULD REMAIN VFR, EVEN AS A SHOWER MAY BRUSH PAST KPHL BETWEEN 0200Z AND 0300Z. WE ARE INDICATING VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD, WITH THE EXCEPTION OF A TEMPO GROUP FOR MVFR VISIBILITY VALUES AT KRDG BETWEEN 0800Z AND 1100Z AND PREVAILING MVFR VISIBILITY VALUES AT KMIV OVERNIGHT. SOME AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR WEDNESDAY. THEY WILL BE ADDED TO LATER TAF ISSUANCES AS THEIR TIMING AND AREAL COVERAGE BECOMES A LITTLE MORE CERTAIN. OUTLOOK... THURSDAY LOOKS AS THOUGH IT WILL BE RAIN FREE. HOWEVER, THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY, SATURDAY AND SUNDAY. WITH HIGH HUMIDITY LEVELS, LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE EACH DAY. && .MARINE... WEAK PRESSURE SYSTEMS WILL CONTINUE TO MIGRATE ACROSS THE REGION THIS WEEK AS A FRONTAL ZONE OSCILLATES OVER OR NEAR OUR AREA. THE CLOSE PROXIMITY OF THE FRONT WILL NOT ALLOW THE PRESSURE GRADIENT TO TIGHTEN. THIS, IN TURN, WILL KEEP WINDS RELATIVELY LIGHT AND CONDITIONS BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS ON OUR OCEAN WATERS COULD APPROACH 5 FEET FOR SHORT PERIODS OF TIME, ESPECIALLY FRIDAY NIGHT AND AGAIN LATE SATURDAY INTO SUNDAY. FOR NOW...SEAS HAVE BEEN LIMITED TO 4 FEET. WITH THE FRONTAL ZONE REMAINING CLOSE TO OUR AREA, SHOWERS AND THUNDERSTORMS COULD OCCUR FROM TIME TO TIME. IT NOW APPEARS THAT THE THURSDAY/THURSDAY NIGHT TIME FRAME COULD BE DRY. FOR THE REMAINDER OF THE FORECAST PERIOD, EVEN THOUGH THERE WILL BE A CHANCE FOR SHOWERS/TSTMS, MOST OF THE TIME CONDITIONS WILL BE RAIN-FREE ON OUR WATERS. A STRONGER COLD FRONT IS FORECAST TO CROSS THE AREA BY THE END OF THE WEEKEND. FOLLOWING THIS FRONT WILL BE A FRESH BATCH OF SLIGHTLY COOLER AND DRIER AIR. && .CLIMATE... SAMPLE RECORD HIGHS THIS WEEKEND. PHL 7/24 95-1987 AND PREV YEARS PHL 7/25 96-1999 ACY 7/24 93 1987 AND PREV YEARS ACY 7/25 97 1965 ILG 7/24 95 1987 ILG 7/25 99 1894 ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL. 81.7 THRU THE 19TH OR 4.4 ABOVE NORMAL. WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872 82.1 1994 81.5 1995 81.4 1955 AND 1993 OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL FOR THE REST OF THE MONTH...EXCEPT POSSIBLY FOR 1 OR 2 DAYS? LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2. ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10 ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/. SOME OF THE DATA IN THIS SECTION MAY BE EXPANDED IN FUTURE FORECASTS AS THE OUTLOOK FOR THIS COMING WEEKEND BECOMES MORE CERTAIN. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE/HAYES NEAR TERM...GORSE/HAYES SHORT TERM...HAYES LONG TERM...IOVINO AVIATION...IOVINO MARINE...RPW CLIMATE...DRAG
Hazardous weather outlook, Jul 20, 3:28 PM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 328 PM EDT TUE JUL 20 2010 DEZ001-NJZ015-017>019-PAZ067>071-211930- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 328 PM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. HEAT INDEX VALUES COULD APPROACH 100 DEGREES FRIDAY AFTERNOON... AND MAY APPROACH 105 DEGREES ON SATURDAY. EXCESSIVE HEAT WATCHES AND EXCESSIVE HEAT WARNINGS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-211930- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 328 PM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY HAVE GUSTY WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. HEAT INDEX VALUES MAY APPROACH 100 DEGREES WEDNESDAY AFTERNOON. HEAT INDEX VALUES COULD APPROACH 100 DEGREES FRIDAY AFTERNOON... AND MAY APPROACH 105 DEGREES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-014-016-020>027-211930- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 328 PM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. HEAT INDEX VALUES MAY APPROACH 100 DEGREES WEDNESDAY AFTERNOON. HEAT INDEX VALUES COULD APPROACH 100 DEGREES FRIDAY AFTERNOON... AND MAY APPROACH 105 DEGREES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012-PAZ054-055-060>062-211930- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON- 328 PM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. HEAT INDEX VALUES COULD APPROACH 100 DEGREES FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-211930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 328 PM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 8:11 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT TUE JUL 20 2010
MDZ008-210100-
CECIL MD-
811 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CECIL COUNTY...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF ELKTON...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR RICHARDSMERE...FARMINGTON AROUND 815
PM...ZION...PLEASANT HILL AROUND 830 PM...CHERRY HILL AND BARKSDALE
AROUND 845 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3971 7581 3939 7580 3940 7604 3944 7600
3946 7602 3953 7599 3955 7603 3954 7607
3955 7609 3962 7616 3965 7617 3969 7623
3971 7624
FORECASTER: GORSESpecial weather statement, Jul 20, 8:34 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
834 PM EDT TUE JUL 20 2010
MDZ008-210130-
CECIL MD-
834 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CECIL COUNTY...
AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF ELKTON...MOVING EAST AT 30 MPH.
ANOTHER THUNDERSTORM WAS DEVELOPING ON THE NORTHERN TIP OF
CHESAPEAKE BAY.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STRONGEST
PART OF THE STORM SHOULD AFFECT THE WESTERN PART OF THE COUNTY
THROUGH 900 PM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING.
HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3972 7618 3970 7581 3940 7578 3947 7601
3950 7601 3951 7599 3953 7599 3955 7603
3954 7607 3956 7610 3967 7620
FORECASTER: GORSESpecial weather statement, Jul 20, 9:03 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT TUE JUL 20 2010
DEZ001-MDZ008-NJZ016-021-210200-
CECIL MD-CUMBERLAND NJ-NEW CASTLE DE-SALEM NJ-
903 PM EDT TUE JUL 20 2010
...A STRONG CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT
CECIL...CUMBERLAND...NEW CASTLE AND SALEM COUNTIES...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS FROM EASTERN CECIL
COUNTY MARYLAND TO NEW CASTLE COUNTY DELAWARE. THIS ACTIVITY IS
MOVING TO THE EAST AT 35 MPH.
LOCALIZED WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS. HEAVY RAIN WILL FALL FROM THIS ACTIVITY, AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STORMS.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 3971 7585 3969 7552 3968 7553 3962 7560
3959 7559 3970 7551 3969 7536 3958 7510
3941 7486 3941 7547 3948 7556 3958 7554
3958 7556 3946 7558 3942 7554 3951 7594
FORECASTER: GORSESpecial weather statement, Jul 20, 11:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 PM EDT TUE JUL 20 2010
NJZ019>027-210400-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1107 PM EDT TUE JUL 20 2010
...AN AREA OF SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS WILL
AFFECT ATLANTIC...BURLINGTON...CAPE MAY...CUMBERLAND AND OCEAN
COUNTIES...
AT 1105 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER
OF SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 22 MILES SOUTH OF TOMS RIVER TO 15 MILES NORTHEAST OF
CAPE MAY...MOVING EAST AT 35 MPH. THE HEAVIEST THUNDERSTORM WAS
MOVING EASTWARD ACROSS NORTHERN CAPE MAY COUNTY.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS.
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THE THUNDERSTORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3968 7412 3952 7425 3950 7433 3953 7434
3953 7440 3949 7438 3949 7432 3945 7429
3935 7441 3930 7455 3912 7471 3925 7513
3992 7453 3983 7414 3976 7418 3972 7415
3975 7412 3976 7415 3980 7413 3982 7407The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:03 PM EDT | Special Weather Statement | PHI | Salem | 57 min |
| Jul 21, 5:56 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Warren | 64 min |
| Jul 21, 6:16 PM EDT | Special Weather Statement | PHI | Somerset | 44 min |
| Jul 21, 6:29 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth, Somerset | 45 min |
| Jul 21, 7:49 PM EDT | Special Weather Statement | PHI | Hunterdon | 56 min |
| Jul 21, 6:10 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe, Northampton | 65 min |
| Jul 21, 7:02 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 58 min |
| Jul 20, 8:11 PM EDT | Special Weather Statement | PHI | Cecil | 49 min |
| Jul 20, 8:34 PM EDT | Special Weather Statement | PHI | Cecil | 56 min |
| Jul 21, 1:32 PM EDT | Special Weather Statement | PHI | Queen Anne's | 58 min |
Nearby
Special Weather Statements in New Jersey, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.